Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 67, NWS La Crosse, WI

June 11, 2008Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 11, 2008, 10:08 PM CDT for Mower County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 10:08 PM CDT (03:08 UTC)
Expired
Jun 11, 2008, 11:00 PM CDT
In force
52 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Mower County, MN

The radar

The La Crosse radar (KARX), 131 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 8:39 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 574 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
574 m²/s²
0-3 km storm-relative helicity
740 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 120308
SVRARX
MNC099-120400-
/O.NEW.KARX.SV.W.0067.080612T0308Z-080612T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1008 PM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1100 PM CDT

* AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF RIVERBEND
  CAMPGROUND...OR 18 MILES SOUTHWEST OF AUSTIN...MOVING NORTHEAST AT
  23 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYLE AND RIVERBEND CAMPGROUND AROUND 1030 PM...
  VARCO AROUND 1040 PM...
  I 90 EXIT 175 AND COUNTY ROADS 56 AND 5 AROUND 1045 PM...
  AUSTIN AND I 90 EXIT 180 AROUND 1050 PM...
  ROSE CREEK AND I 90 EXIT 181 AROUND 1055 PM...
  BROWNSDALE AND I 90 EXIT 183 AROUND 1100 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

LAT...LON 4368 9305 4385 9285 4385 9270 4384 9270
      4383 9269 4383 9263 4366 9263 4350 9286
      4350 9305
TIME...MOT...LOC 0308Z 224DEG 20KT 4348 9315

$$

BROOKS
3 follow-up statements
000 
WWUS53 KARX 120333
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1033 PM CDT WED JUN 11 2008

MNC099-120400-
/O.CON.KARX.SV.W.0067.000000T0000Z-080612T0400Z/
MOWER MN-
1033 PM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN MOWER COUNTY...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VARCO...OR NEAR
AUSTIN...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSE CREEK AND I 90 EXIT 181 AROUND 1040 PM...
  MAYVILLE AND I 90 EXIT 187 AROUND 1045 PM...
  BROWNSDALE AND RENOVA AROUND 1050 PM...
  SARGEANT AND COUNTY ROADS 1 AND 15 AROUND 1055 PM...
  COUNTY ROADS 1 AND 7 AND INTERSTATE 90 AND COUNTY 1 AROUND 1100
  PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4368 9305 4385 9285 4385 9270 4384 9270
      4383 9269 4383 9263 4366 9263 4350 9286
      4350 9305
TIME...MOT...LOC 0333Z 222DEG 30KT 4364 9297

$$

BROOKS
000 
WWUS53 KARX 120348
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1048 PM CDT WED JUN 11 2008

MNC099-120400-
/O.CON.KARX.SV.W.0067.000000T0000Z-080612T0400Z/
MOWER MN-
1048 PM CDT WED JUN 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN MOWER COUNTY...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I 90 EXIT 181...OR NEAR
AUSTIN...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNSDALE AND MAYVILLE AROUND 1055 PM...
  SARGEANT AND RENOVA AROUND 1100 PM...

REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4368 9305 4385 9285 4385 9270 4384 9270
      4383 9269 4383 9263 4366 9263 4350 9286
      4350 9305
TIME...MOT...LOC 0348Z 218DEG 26KT 4370 9289

$$

BROOKS
000 
WWUS53 KARX 120359
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT WED JUN 11 2008

MNC099-120409-
/O.EXP.KARX.SV.W.0067.000000T0000Z-080612T0400Z/
MOWER MN-
1059 PM CDT WED JUN 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MOWER COUNTY EXPIRES
AT 1100 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4368 9305 4385 9285 4385 9270 4384 9270
      4383 9269 4383 9263 4366 9263 4350 9286
      4350 9305
TIME...MOT...LOC 0359Z 218DEG 26KT 4376 9282

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:20 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Jun 11, 3:20 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
320 PM CDT WED JUN 11 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

FORECAST CONCERNS THIS PERIOD...HEAVY RAIN TONIGHT INTO THU
EVENING...SEVERE THREAT TONIGHT.

DATA ANALYSIS AT 18Z HAD LOW PRESSURE OVER EASTERN SD AND HIGH
PRESSURE OVER LK SUPERIOR/HURON. SFC OBS INDICATED WARM FRONT EAST
OF THE LOW NEAR I-90 ACROSS SOUTHERN MN TO NEAR KMSN. INITIAL SURGE
OF 850-700MB WARM ADVECTION/MOISTURE TRANSPORT/THETA-E CONVERGENCE
FUELING A SCT-BKN AREA OF SHRA/TSRA ACROSS MUCH OF EASTERN
DAKOTAS...CENTRAL/SOUTHEAST MN TO EASTERN IA AHEAD OF THE LOW/FRONT.
EXTENSIVE CLOUD COVER FROM CONVECTION LIMITING CAPE ACROSS MUCH OF
MN/WI/ EASTERN IA WITH LAPS CAPE INDICATING 1K-2K J/KG LIMITED TO
WESTERN HALF OF IA EARLY THIS AFTERNOON. TIGHT PRESSURE GRADIENT
AHEAD OF THE LOW/BRISK SOUTH WINDS AHEAD OF THE LOW ADVECTING DEW
POINTS IN THE 60S NORTHWARD ACROSS IA/SOUTHERN MN...BUT AGAIN
CLOUDS/RAIN HOLDING TEMPS DOWN ACROSS MUCH OF THE AREA EARLY THIS
AFTERNOON.

11.12Z NAM/GFS INITIALIZED QUITE WELL AND OFFER REASONABLY SIMILAR
SOLUTIONS FOR TONIGHT INTO SAT NIGHT. SOME DIFFERENCES IN THE MESO-
SCALE AS FAR AS WHERE THE HEAVIEST CONVECTIVE RAINS WOULD OCCUR
TONIGHT/THU...BUT THIS NOT UNEXPECTED. DPROG/DT OF 500MB HGTS AT
11.12Z SHOWED GFS WITH THE BETTER CONSISTENCY TO ITS 09.12Z AND
10.12Z RUNS WITH THE UPPER LOW OVER MT. THRU 36HRS...NAM/GFS HAVE
TRENDED TOWARD A COMMON SOLUTION OF THEIR EARLIER RUNS AS THE UPPER
LOW MOVES TO SOUTHWEST OF LK WINNIPEG. MODEL DIVERGE A BIT WITH THE
HANDLING OF THE UPPER LOW IN THE 36-60HR PERIOD...WITH FURTHER NORTH
SOLUTION AT 60HRS SUPPORTED BY ECMWF/CAN GEM AND FURTHER SOUTH NAM
POSITION SUPPORTED BY UKMET. RUN-TO-RUN CONSISTENCY AT 500MB BREAKS
DOWN IN THE 60-84HR TIME-FRAME AS THE UPPER LOW LIFTS INTO ONT AND
SLOWLY FILLS. GFS TRENDS TOWARD 11.00Z ECMWF WHILE NAM TRENDS TOWARD
A COMPROMISE OF EARLIER GFS RUNS. MODELS TREND STRONGER WITH A
SHORTWAVE TO DROP DOWN THE BACK SIDE OF THE TROUGH AND ACROSS THE
AREA SAT NIGHT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED A
COMPROMISE OF NAM/GFS LOOKED BEST WITH THE SFC MASS FIELDS AND 12Z-
18Z PRECIP ACROSS THE CENTRAL CONUS. GFS LOOKED BETTER WITH THE SFC
DEW POINTS WHILE PER WV IMAGERY NAM APPEARED BETTER WITH THE
SHORTWAVE FEATURES ACROSS THE CONUS. NO CLEAR MODEL FAVORITE BASED
ON TRENDS AND 18Z DATA...SO LEANED TOWARD A MODEL/ENSEMBLE
COMPROMISE. SHORT-TERM FORECAST CONFIDENCE AVERAGE THIS CYCLE.

IN THE SHORT TERM...MAIN CONCERN TONIGHT INTO THU REMAINS THE HEAVY
RAIN TREAT...WITH SOILS WET AND MANY RIVERS STILL RUNNING HIGH. SEE
THE HYDROLOGIC SECTION BELOW. GREATEST SEVERE THREAT APPEARS TO BE
THIS EVENING AS AXIS OF STRONGER INSTABILITY AHEAD OF THE FRONT AND
MID LEVEL COOLING/WEAKENING CAP AHEAD OF THE UPPER LOW SPREADS INTO
THE AREA. CAPE/SHEAR PARAMETERS SUPPORT SUPER-CELL TSRA THIS
EVENING...MAINLY WEST OF THE MS RIVER. AS EVENING WEARS ON AND
BOUNDARY LAYER STABILIZES...SEVERE RISK SHIFTS TO LARGE HAIL AND THE
HEAVY RAIN THREAT. WITH GOOD MODEL SIGNAL FOR THE BAND OF SHRA/TSRA
AHEAD OF/ALONG THE FRONT TONIGHT/THU...RAISED POPS FOR TONIGHT THRU
THU MORNING AS FRONT MOVES EAST INTO AND ACROSS THE AREA...THEN
TRENDED POPS DOWN FOR THU AFTERNOON/NIGHT AS FRONT PUSHES EAST OF
THE AREA. WITH THE FASTER SPEED...MAY YET BE ABLE TO REMOVE POPS
FROM MUCH OF THU NIGHT AS DRIER WESTERLY FLOW PUSHES INTO THE AREA.
THIS DRIER AIRMASS RESIDES OVER THE AREA FOR MUCH OF FRI THRU SAT
MORNING. WITH BROAD CYCLONIC FLOW AND POTENTIAL FOR SOME WEAK
INSTABILITY UNDER A COOLER MID LEVEL AIRMASS...LEFT A SMALL CHANCE
OF DIURNAL -SHRA/-TSRA FOR FRI AFTERNOON WHICH BLENDS WELL WITH
NEIGHBORING GRIDS. NEXT STRONGER SHORTWAVE IN THE NORTHWEST FLOW
BEHIND THE DEPARTING UPPER LOW ALREADY HEADS TOWARD THE AREA FOR SAT
AFTERNOON/ NIGHT. SFC-700MB LAPSE RATES BECOME QUITE STEEP BY SAT
AFTERNOON...ALONG WITH AN INCREASE OF PW VALUES TO AROUND AN INCH.
THIS COUPLED WITH THE APPROACHING SHORTWAVE...RAISED POPS TO CHANCE
RANGE FOR SAT AFTERNOON. CHANCE RANGE POPS FOR SAT NIGHT LOOK GOOD
AT THIS TIME. GENERALLY FAVORED A BLEND OF GUIDANCE LOWS/HIGHS FOR
TONIGHT THRU SAT NIGHT...WITH TEMPS REMAINING NEAR TO A BIT BELOW
MID JUNE NORMALS.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

11/00Z ECMWF/GFS/CAN GEM IN RATHER GOOD AGREEMENT AT 12Z SUN...WHILE
UKMET OFFERS A SLIGHTLY LESS PROGRESSIVE SOLUTION WITH THE
SHORTWAVES ACROSS THE NORTHERN CONUS. THESE 3 MODELS AND GFS
ENSEMBLE MEAN REMAIN IN GOOD AGREEMENT THRU 00Z TUE AS A STRONGER
SHORTWAVE TROUGH DROPS ACROSS THE UPPER MIDWEST AND RIDGING ALOFT
DEVELOPS OVER THE ROCKIES/WESTERN PLAINS. BETWEEN MODEL AND RUN-TO-
RUN CONSISTENCY REMAINS GOOD IN THE TUE/WED TIMEFRAME AS THE UPPER
RIDGING BUILDS EAST INTO THE CENTRAL CONUS. SOME DIFFERENCES IN
STRENGTH OF THE EAST CONUS/WEST COAST TROUGHS BY TUE/WED...BUT PER
HPC PMDEPD SOMEWHAT WEAKER LOOK OF ECMWF/GFS ENSEMBLE MEAN WITH
THESE TROUGHS FAVORED AS IT HAS PERFORMED BETTER IN THE PAST WEEK.
GIVEN REASONABLE MODEL CONSISTENCY...FORECAST CONFIDENCE AVERAGE TO
GOOD IN THE DAY 4-7 TIME-FRAME. SHORTWAVE MOVING ACROSS THE AREA SUN
DRIVES A COLD FRONT ACROSS THE AREA WITH COOLING TEMPS ALOFT...STEEP
SFC-MID LEVEL LAPSE RATES AND SOME CAPE. RAISED -TSRA CHANCE A BIT
FOR SUN WITH THE TROUGH/FRONTAL PASSAGE. CONTINUED SMALL -TSRA
CHANCE FOR SUN NIGHT/MON...MAINLY TO BLEND WITH NEIGHBORING GRIDS.
APPEARS SUBSIDENCE/DRYING/NORTHWEST WINDS/STABLE AIRMASS SPREADS
ACROSS THE AREA IN THE WAKE OF THE FRONT SUN NIGHT AS THE RIDGING
ALOFT STARTS TO BUILD EAST AND THE CANADIAN HIGH SETTLES SOUTH
ACROSS THE REGION INTO MID-WEEK. MODEL SOUNDINGS INDICATE POTENTIAL
FOR SOME WEAK INSTABILITY TUE/WED UNDER THE COOLER MID LEVEL
AIRMASS. BUT WITH THE HIGH OVER THE REGION AND BUILDING HGTS
ALOFT...LITTLE IN THE WAY OF A TRIGGER SEEN FOR ANY SHRA/TSRA DAYS
6/7. THUS CARRIED A DRY FORECAST FOR MON NIGHT-WED. GENERALLY
FAVORED HPC GUIDANCE MAX/MINS FOR SUN-WED...WHICH INCORPORATES SOME
OF THE TRENDS OF THE FAVORED ECMWF SOLUTION.

&&

.AVIATION...TONIGHT AND THURSDAY

PRE-FRONTAL SHRA/TS HAVE DEVELOPED THIS AFTERNOON ACROSS IA...THANKS
IN PART TO THE LOW LEVEL JET/850 MOISTURE TRANSPORT...AND WILL TRACK
NORTHEAST ACROSS THE AREA THROUGH THE AFTERNOON HOURS. THIS WILL
EFFECT KRST/KLSE. EXPECT A BREAK THEN FOR THE FIRST PART OF THE
EVENING...AS CONVECTION FIRES ALONG THE COLD FRONT OFF TO THE WEST.
THE SHRA/TS SHOULD APPROACH KRST BETWEEN 03-06Z...AND KLSE 06-09Z.
THERE WILL BE PERIODS OF TS...BUT HAVE OPTED TO GO WITH VCTS OR CB
MENTION FOR THE MOST PART...RATHER THEN SEVERAL TEMPO GROUPS OUTSIDE
OF THE FIRST 12 HRS OF THE 18Z TAFS. SOUTHEAST WINDS WILL BECOME A
BIT MORE SOUTHERLY AS THE COLD FRONT MOVES IN THU MORNING...BUT
SHOULD ALSO WEAKEN SOME AS AROUND THE BOUNDARY. EXPECT VFR
CONDITIONS OUTSIDE OF ANY SHRA/TS ACTIVITY.

&&

.HYDROLOGY...LATE THIS MORNING THROUGH THURSDAY EVENING

MODEL/ENSEMBLE CONSENSUS STILL INDICATES STRONG LOW LEVEL MOISTURE
TRANSPORT/THETA-E CONVERGENCE ON 50+ KT LOW LEVEL JET TO SPREAD
ACROSS THE AREA TONIGHT/THU MORNING AS THE LOW/MID LEVEL WAVE LIFTS
INTO SOUTHERN CAN. PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5
TO 2 INCH RANGE AHEAD OF THE SFC-850MB COLD FRONT TONIGHT. TSRA
TONIGHT SHOULD BE EFFICIENT RAIN PRODUCERS WITH WARM CLOUD DEPTH IN
EXCESS OF 3KM...CAPABLE OF 1 TO 3 INCH...ISOLATED 4 INCH RAIN
AMOUNTS TONIGHT INTO THU. INITIAL AXIS OF STRONGER
INSTABILITY/CONVERGENCE/ LIFT IS JUST WEST OF THE FORECAST AREA THIS
EVENING...WITHIN A COUPLE HUNDRED MILES OF THE COLD FRONT...
TRANSLATING EAST ACROSS THE AREA OVERNIGHT/THU MORNING. THIS AN
OVERALL FASTER TREND THAN EARLIER MODEL CYCLES...AND ALSO SUPPORTED
BY CONSENSUS OF LOCAL/REGIONAL WRF MODELS. FLASH FLOOD WATCH STILL
LOOKS GOOD FOR TONIGHT INTO THU. MAIN FOCUS OF FLOODING THREAT THIS
EVENING LOOKS TO BE ACROSS THE NORTH WEST THIRD OF THE FORECAST AREA
CLOSER TO THE INSTABILITY/CONVERGENCE AXIS. THREAT SHIFTS EAST
OVERNIGHT...THEN IS OVER ROUGHLY THE EAST HALF OF THE FORECAST AREA
THU MORNING AND THE EAST/SOUTHEAST ENDS THU AFTERNOON. WITH THE
FASTER CONSENSUS OF THE FRONT ACROSS THE AREA...AND DRYING/LOWERING
PW/S BEHIND IT...APPEARS HEAVY RAIN/FLASH FLOOD THREAT MAY BE EAST
OF THE AREA BY THU EVENING. HOWEVER...WILL LEAVE FLASH FLOOD WATCH
FOR TONIGHT INTO THU EVENING AS IS FOR NOW TO AVOID ANY CONFUSION OF
SPLITTING/CHANGING START/END TIMES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR WIZ017-
     WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-
     WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MNZ079-
     MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR IAZ008-
     IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM..RRS
AVIATION.........RIECK
HYDROLOGY........RRS
Hazardous weather outlook, Jun 11, 3:38 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
338 PM CDT WED JUN 11 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-121000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
338 PM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP OVER SOUTHERN MINNESOTA AND WESTERN IOWA
THIS EVENING...THEN TRACK EAST INTO SOUTHEAST MINNESOTA AND
NORTHEAST IOWA BY MIDNIGHT. THE STORMS WILL THEN SLOWLY WORK EAST OF
THE MISSISSIPPI RIVER DURING THE OVERNIGHT HOURS. ALONG WITH A
HEAVY RAIN THREAT...AND THE POTENTIAL FOR MORE FLASH FLOODING AND
RIVER FLOODING...THERE WILL BE A DAMAGING WIND AND HAIL THREAT.
ISOLATED TORNADOES CANNOT BE RULED OUT.

A FLOOD WATCH IS IN EFFECT FOR THE THE ENTIRE AREA TO ACCOUNT FOR
THE FLOODING THREAT. THE GREATER SEVERE THREAT WILL BE WEST OF THE
MISSISSIPPI RIVER...OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA...
AND MAINLY AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE SLOWLY EAST
ON THURSDAY AND THURSDAY EVENING AS A COLD FRONT MOVES EAST
THROUGH THE REGION. WITH GROUNDS SATURATED...AND MANY AREAS RIVERS
JUST FALLING BELOW FLOOD STAGE...ANY ADDITIONAL RAINFALL WILL LEAD TO
A HEIGHTEN RISK FOR COUNTY WIDE FLASH FLOODING...ALONG WITH MORE
RIVER FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH THURSDAY
EVENING TO ACCOUNT FOR THIS FLOODING THREAT.

IN ADDITION TO THE FLOODING THREAT...A FEW OF THESE THUNDERSTORMS
MAY BECOME SEVERE ON THURSDAY AFTERNOON. THE MAIN SEVERE THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY INTO MONDAY.
AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY.
IN ADDITION...ANDY RAINFALL AND FLOODING REPORTS WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RIECK

In the hours before

Local storm report, Jun 11, 9:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
951 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     2 S HAYFIELD            43.86N 92.85W
06/11/2008  E60 MPH          DODGE              MN   LAW ENFORCEMENT

&&

SHEA
Local storm report, Jun 11, 9:51 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
951 PM CDT WED JUN 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     2 W WEST CONCORD        43.86N 92.85W
06/11/2008  E60 MPH          DODGE              MN   LAW ENFORCEMENT

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:47 PM CDTSevere Thunderstorm WarningARXDodge, Mower43 min
Jun 11, 9:54 PM CDTRiver Flood WarningARXMower53 hr
Jun 11, 9:54 PM CDTRiver Flood WarningARXMower37 hr
Jun 11, 10:55 PM CDTAreal Flood AdvisoryARXMower3 hr
Jun 11, 11:23 PM CDTFlash Flood WarningARXMower3 hr
Jun 12, 1:26 AM CDTAreal Flood WarningARXDodge, Olmsted18 hr
Jun 12, 2:01 AM CDTRiver Flood WarningARXMower43 hr
Jun 12, 2:12 AM CDTRiver Flood WarningARXFillmore, Houston9 hr
Jun 12, 2:12 AM CDTRiver Flood WarningARXWabasha49 hr
Jun 12, 2:12 AM CDTRiver Flood WarningARXOlmsted9 hr
Jun 12, 2:22 AM CDTAreal Flood WarningARXMower8 hr
Jun 12, 2:44 AM CDTAreal Flood WarningARXFillmore, Mower, Olmsted, Wabasha, Winona8 hr
Jun 12, 4:18 AM CDTRiver Flood WarningARXMower17 hr
Jun 12, 7:02 AM CDTRiver Flood WarningARXOlmsted, Winona4 hr
Jun 12, 10:15 AM CDTAreal Flood WarningARXDodge, Fillmore, Mower, Olmsted9 hr

Nearby

Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.